Low Blood Glucose Reaction (Hypoglycemia) If you are on insulin or are on glimepiride (Amaryl), glipizide (Glucotrol), glyburide (Diabeta, Micronase) or a glinide (Prandin, Starlix), your blood glucose can drop quickly by missing meals or snacks, eating less food or being more active. If you should feel any of the following: Shaky Sudden hunger Sweaty Headache Blurry vision Dizzy Racing heart Confused 1. Check your blood glucose. 2. If your blood glucose is less than 80 eat one of the following: 1 cup skim milk 3-4 glucose tablets ½ cup 100% fruit juice (or 4 ounce small juice pack) 1 glucose gel 4 teaspoon sugar 2 tbsp raisins 1 serving fruit snacks 3. Recheck your blood glucose in 15 minutes. If it is: - Still less than 80, repeat step numbers 2 & 3. - Above 80 and you are not eating a meal or snack within the next hour, eat a small snack (e.g. glass of milk or 1 ounce of cheese and 6 crackers or high protein bar with 8-10 grams of protein + 15 grams of carbohydrates) 4. Call your healthcare provider if you do not feel better or if your blood glucose stays low or if you have more than 3 lows in one week. NOTE: You will need help in two situations: when you cannot swallow or if you pass out. Family or friends need to call 911 immediately and use a glucagon kit if available.